Alert archive / California / Small Craft Advisories in 2024
Small Craft Advisory 89, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Aug 22, 2024, 2:11 PM PDT. It took effect at Aug 23, 2024, 9:00 AM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2024, 2:11 PM PDT (21:11 UTC)
- In effect from
- Aug 23, 2024, 9:00 AM PDT
- Expired
- Aug 23, 2024, 10:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
655 WHUS76 KEKA 222111 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 211 PM PDT Thu Aug 22 2024 PZZ450-470-230515- /O.NEW.KEKA.SC.Y.0089.240823T1600Z-240824T0500Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 211 PM PDT Thu Aug 22 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 10 PM PDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet expected with a chance for showers and thunderstorms generating gusty winds as well. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 AM to 10 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
423 WHUS76 KEKA 230332 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 832 PM PDT Thu Aug 22 2024 PZZ450-470-231145- /O.CON.KEKA.SC.Y.0089.240823T1600Z-240824T0500Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 832 PM PDT Thu Aug 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM PDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 AM to 10 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
869 WHUS76 KEKA 230954 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 254 AM PDT Fri Aug 23 2024 PZZ450-470-231800- /O.CON.KEKA.SC.Y.0089.240823T1600Z-240824T0500Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 254 AM PDT Fri Aug 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 AM this morning to 10 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
975 WHUS76 KEKA 231536 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 836 AM PDT Fri Aug 23 2024 PZZ450-470-232345- /O.CON.KEKA.SC.Y.0089.240823T1600Z-240824T0500Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 836 AM PDT Fri Aug 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts to 30 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
807 WHUS76 KEKA 232122 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 222 PM PDT Fri Aug 23 2024 PZZ450-470-240500- /O.CON.KEKA.SC.Y.0089.000000T0000Z-240824T0500Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 222 PM PDT Fri Aug 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet with a chance for showers and thunderstorms generating gusty winds as well. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
581 WHUS76 KEKA 240432 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 932 PM PDT Fri Aug 23 2024 PZZ450-470-240545- /O.EXP.KEKA.SC.Y.0089.000000T0000Z-240824T0500Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 932 PM PDT Fri Aug 23 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 22, 5:45 AM PDT, 8 hours 26 minutes earlier.
Area forecast discussion, Aug 22, 5:45 AM PDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 545 AM PDT Thu Aug 22 2024 .SYNOPSIS...An unseasonably cold upper low will bring cool temperatures and measurable precipitation to the area Thursday through Saturday. Temperatures expected to warm again late this weekend into next week. && .DISCUSSION...High clouds and disorganized low level stratus are beginning to move onshore as a deep upper trough continues its descent into the PNW. Model reflectivity guidance indicates the first swaths of cold frontal rainfall will impact the Humboldt/Del Norte coasts during the next few hours, although QPF will initially be limited to a few tenths of an inch. Temperature wise, mid-range ensembles are still trending well below climatological norms, with interior highs remaining largely in the low to mid 70s; HREF probabilities of reaching 80 degrees remain <50% in far SE Lake county. Wind gusts, however, will be heightened behind the leading frontal boundary. Short range models indicate 15 to 25 mph gusts in SE Mendocino and Lake counties by late afternoon, with gusts exceeding 30 mph possible on exposed terrain. With min RH values exceeding 50% across the interior, heightening fire weather concerns will be largely mitigated despite these wind gusts. Day 2 SPC thunderstorm outlook extends a bit further into Mendocino, western Trinity, Humboldt and Del Norte Counties early Friday into early Saturday as the cold closed low becomes vertically stacked over NW California and SW Oregon. Even cooler temperatures in the mid 60's are expected across the interior on Friday as probabilities of exceeding 70 stay low even in the valleys. Interior valley lows also have a high probability of dipping into the 30's both Friday and Saturday morning. Greatest instability appears to initially stay offshore, with isolated convection and thunder possible within heavier bands of showers in Humboldt and Del Norte counties Friday afternoon and evening. Higher rainfall amounts 0.75 to 1 inch are possible, as WPC highlights the greatest 12hr QPF on WSW windward facing slopes late Friday afternoon. Locally higher amounts 1.25 to 1.50 are possible within the higher peaks of the Coast Range. Once again, strong gusts 15 to 25 mph are expected across the CWA, especially at higher elevations as the low moves onshore. Convection potential will lessen and shift into Trinity County early Saturday as the axis of the low shifts eastward. Rain will taper off through the day Saturday as high pressure builds back into the area, leading to another period of warm and dry weather next week. && .AVIATION...An approaching frontal boundary with a deep trough in tow, brings moisture, gusty winds and rain to the north coast. KCEC profiles show a saturated vertical column by day break with high resolution models showing additional rain by early morning Friday and afternoon. Deterministic models are in somewhat of an agreement as far as timing but not so much in regards to coverage. Lower ceilings at KCEC and KACV will come down and bring flight categories into IFR/LIFR. KACV is seeing similar signaling with morning and afternoon precipitation for the next 48 hours. Otherwise, KUKI will have prevailing VFR categories with gusty winds by the afternoon. /EYS && .MARINE...Small craft conditions will ease by sunrise this morning as fresh northerly winds diminish in the southern waters. An approaching low pressure system will be ushered in by a weak frontal boundary. Light winds out of the northwest will veer southerly as cyclonic motion dominates the prevailing winds and pressure profile. Precipitation is likely over the northern waters today, spreading to the southern waters by Friday early morning. Sustained winds at 20 kts or more with gusts up to 30 kts, will fill the northern waters about 20 miles offshore with areas to include the northern inner waters, Friday morning. A long to mid period west- northwest swell will also arrive on Friday. Northerlies will then begin a slow strengthening trend Sunday by the late afternoon. Stronger northerlies are probable next week with the return of high pressure. && .FIRE WEATHER...A cold upper low will continue to descend into the region. Breezy westerly winds will be strongest in southern Lake County this afternoon with gusts to 30 mph possible following a frontal boundary. RH values will be higher today, but will likely drop to 35 to 45 percent in the afternoon across interior Trinity and Lake County; elevated fire weather conditions are possible with these wind gusts, but will continue to remain a headline given increasing RHs. Showers and isolated thunderstorms are possible north of Cape Mendocino Friday into early Saturday, although it is likely that any storms will be accompanied by wetting rains. Overall the risk of convection remains fairly marginal. && .EKA WATCHES/WARNINGS/ADVISORIES... CA... None. NORTHWEST CALIFORNIA COASTAL WATERS... None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Nearby
Small Craft Advisories in California, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.